Alert archive / Wyoming / Flash Flood Warnings in 2007

Flash Flood Warning 14, NWS Riverton, WY

August 2, 2007Sweetwater County, Wyoming

NWS Riverton, WY issued this flash flood warning at Aug 2, 2007, 5:29 PM MDT for Sweetwater County, Wyoming. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 2, 2007, 5:29 PM MDT (23:29 UTC)
Expired
Aug 2, 2007, 7:30 PM MDT
In force
2 hr
Issued by
NWS Riverton, WY
Area
Whole counties

County Sweetwater County, WY

The radar

The Riverton/Lander radar (KRIW), 160 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 11.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2007-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2007-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -48 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1295 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-48 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KRIW 022331
FFWRIW
WYC037-030130-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
529 PM MDT THU AUG 2 2007

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL SWEETWATER COUNTY IN SOUTH CENTRAL WYOMING...

* UNTIL 730 PM MDT

* AT 527 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
 FLOODING FROM A THUNDERSTORM ALONG INTERSTATE 80 NEAR SUPERIOR.
 RADAR INDICATED AROUND AN INCH OF RAIN FELL IN THE AREA BETWEEN
 430 PM MDT AND 530 PM MDT.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUPERIOR.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.

LAT...LON 4157 10905 4158 10862 4178 10863 4176 10908

$$

C. BAKER
2 follow-up statements
000 
WGUS75 KRIW 030020
FFSRIW

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
617 PM MDT THU AUG 2 2007

WYC037-030130-
SWEETWATER WY-
617 PM MDT THU AUG 2 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM MDT FOR
CENTRAL SWEETWATER COUNTY...

AT 613 PM MDT...SWEETWATER COUNTY LAW ENFORCEMENT OFFICIALS REPORTED 
 THAT FLOODING CONTINUED OVER INTERSTATE 80 NEAR SUPERIOR.  ONLY LIGHT
 RAIN SHOWERS REMAINED IN THE AREA.  THE AREA RECEIVED UP TO AN INCH 
 OF RAIN BETWEEN 430 PM MDT AND 530 PM MDT. 

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.

LAT...LON 4157 10905 4158 10862 4178 10863 4176 10908

$$

C. BAKER
000 
WGUS75 KRIW 030124
FFSRIW

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
722 PM MDT THU AUG 2 2007

WYC037-030132-
SWEETWATER WY-
722 PM MDT THU AUG 2 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 730 PM MDT FOR CENTRAL
SWEETWATER COUNTY...

THE FLOODING HAS SUBSIDED IN THE WARNED AREA. THEREFORE THE WARNING 
WILL BE ALLOWED TO EXPIRE.  THE SWEETWATER SHERIFFS OFFICE REPORTED
SOME MUD STILL REMAINED ON INTERSTATE 80 NEAR SUPERIOR BUT THE WATER
WAS OFF THE HIGHWAY.

REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.

LAT...LON 4157 10905 4158 10862 4178 10863 4176 10908

$$

C. BAKER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 2:42 PM MDT, 2 hours 47 minutes earlier.

Area forecast discussion, Aug 2, 2:42 PM MDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
242 PM MDT THU AUG 2 2007

.SHORT TERM...TONIGHT THROUGH SUNDAY
CONVECTION IS ONGOING OVER THE AREA THIS AFTERNOON...ESPECIALLY IN
AREAS THAT HAD MORNING SUNSHINE THAT AIDED INSTABILITY. SHORTWAVE
IS SEEN ON SATL PICS MOVING INTO NRN NEVADA THIS PM. THIS WILL BE
THE FEATURE THAT HELPS DRIVE CONVECTION THIS EVENING THROUGH THE
OVERNIGHT HOURS OVER THE WEST AND NORTH. PRECIPITABLE WATER VALUES
ARE ROBUST OVER THE STATE AND HEAVY RAIN WILL BE THE PRIMARY
THREAT THROUGH THE NIGHT. HAVE ADJUSTED PRECIP CHANCES WITH HEAVY
RAIN WORDING IN THE FORECAST. THIS SHORTWAVE PROGRESSES ACROSS NRN
WY AND SRN MT FRIDAY. DEPENDING ON THE SPEED OF THIS WAVE...ANOTHER
ROUND OF CONVECTION IS EXPECTED FRIDAY PM AND EVE OVER THE NORTH
HALF OVER THE CWA. PRECIPITABLE WATER FORECASTS ARE STILL AROUND AN
INCH IN THE CENTRAL AND EAST ZONES...THUS HEAVY RAIN CANNOT BE
RULED OUT ONCE AGAIN. DID RAISE PRECIP CHANCES TO SCATTERED IN
MOST PLACES. ALSO TRIMMED HIGH TEMPS A FEW DEGREES ON FRI IN PLACES
DUE TO MORE CLOUDS AND RAIN. SHOWERS AND STORMS WILL WIND DOWN
LATE FRIDAY NIGHT AS THE WAVE DEPARTS. SOUTHWEST FLOW ALOFT FOR
SATURDAY AND SUNDAY WITH POSSIBLE WEAK SHORTWAVES IMPACTING
NORTHWEST AND NORTHERN WY SATURDAY EVENING AND AGAIN SUNDAY
AFTERNOON AND EVENING. HAVE LEFT THE CURRENT FORECAST IN TACT WITH
MINOR ADJUSTMENTS AS BEST PRECIP CHANCES WILL BE IN NORTH AND
NORTHWEST BOTH DAYS. ONLY ISOLATED CONVECTION EXPECTED ELSEWHERE
SAT AND SUN. TEMPS TO WARM A FEW DEGREES AS WELL SAT AND SUN OVER
THE REGION.

.LONG TERM...SUNDAY NIGHT THROUGH THURSDAY
THE LONG TERM IS EXPECTED TO BE DOMINATED GENERALLY WITH
SOUTHWEST FLOW...AS A MEAN TROUGH SETS UP ACROSS THE WEST COAST. A
SHORTWAVE TROUGH IS ADVERTISED BY THE 00Z GFS TO PUSH ACROSS
SOUTHERN ALBERTA AND SASKATCHEWAN MONDAY AND MONDAY NIGHT. THIS
COULD PUSH A WEAK COLD FRONT THROUGH THE AREA MONDAY NIGHT...EARLY
TUESDAY. THE 00Z ECMWF IS NOT AS STRONG WITH THIS
FEATURE...KEEPING THE BULK OF THE ENERGY FARTHER WEST. WILL GO
WITH SOME SLIGHT POPS FOR NOW MONDAY AFTERNOON AND EVENING FOR
THIS...BUT POPS MIGHT NEED TO BE INCREASED IF MEDIUM RANGE MODELS
LEAN TOWARD GFS IN LATER RUNS. BOTH THE GFS AND ECMWF SHOW A
DRYING TREND TUESDAY THROUGH THURSDAY...WITH ONLY ISOLATED
AFTERNOON AND EVENING CONVECTION ACROSS THE HIGHER TERRAIN
POSSIBLE. MAX TEMPS ARE EXPECTED TO BE SEASONAL...WITH LOWS
SLIGHTLY ABOVE AVERAGE DURING THE LONG TERM.

&&

.AVIATION...
MONSOONAL MOISTURE CONTINUES TO MOVE OVER THE STATE THIS
AFTERNOON...BRINGING SHOWERS ACROSS WESTERN WYOMING WITH SOME
ISOLATED THUNDERSTORMS OVER THE BIG HORN MOUNTAINS. EXPECT
CONTINUED WIDESPREAD SHOWERS AND THUNDERSTORMS THIS AFTERNOON.
SHOWERS WILL MOVE FROM THE WEST WITH KJAC...KBPI...AND KPNA LIKELY
TO BE THE FIRST TO SEE ACTIVITY TODAY. AS SHOWERS MOVE WEST...IT
LOOKS FAVORABLE FOR THE MAJORITY OF AREA AIRPORTS TO HAVE TIMES OF
IFR CONDITIONS AS STORMS MOVE THROUGH. THE STRONGER STORMS LOOK TO
FORM OVER THE WESTERN THIRD OF THE STATE...WITH THE LATE AFTERNOON
AND EVENING HOURS SEEING ADDITIONAL STRONGER STORMS FORM OVER THE
EAST AND SOUTH. MOST SHOWER ACTIVITY LOOKS TO WEAKEN DURING THE
EARLY MORNING HOURS OVERNIGHT...HOWEVER SOME ACTIVITY IS EXPECTED
TO BE PRESENT THROUGHOUT THE FORECAST PERIOD. THREATS WITH STORMS
TODAY WILL INCLUDE HEAVY RAIN...GUSTY AND ERRATIC WINDS...AND
LIGHTNING.

&&

.FIRE WEATHER...
SCATTERED SHOWERS AND STORMS WILL OCCUR THIS EVENING AND OVERNIGHT
WITH LOCALLY HEAVY RAIN POSSIBLE. STORMS ON FRIDAY AFTERNOON AND
EVENING WILL BE A LITTLE LESS NUMEROUS WITH LOCALLY HEAVY RAIN
POSSIBLE FROM THE STRONGER STORMS. THE AIRMASS OVER WYOMING BEGINS
TO DRY SATURDAY INTO SUNDAY WITH ISOLATED AFTERNOON AND EVENING
THUNDERSTORMS. TEMPERATURES WILL GRADUALLY WARM OVER THE WEEKEND
WITH DRIER AFTERNOON RELATIVE HUMIDITY.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...AR
LONG TERM...WM
AVIATION...BRANHAM
FIRE WEATHER...AR
Hazardous weather outlook, Aug 2, 5:00 AM MDT, 12 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
500 AM MDT THU AUG 2 2007

WYZ001>020-022>030-031100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
500 AM MDT THU AUG 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN INCREASE OVER
WESTERN WYOMING EARLY THIS AFTERNOON...SPREADING EAST OF THE DIVIDE
BY LATE AFTERNOON CONTINUING INTO THE EVENING.  SOME OF THE
THUNDERSTORMS WILL HAVE THE POTENTIAL FOR VERY HEAVY RAIN WITH
LOCALIZED FLOODING POSSIBLE. LIGHTNING AND GUSTY ERRATIC WINDS ARE
ALSO POSSIBLE WITH THE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SHOWER AND THUNDERSTORM ACTIVITY BECOMES MORE ISOLATED TO LOCALLY
SCATTERED FRIDAY AND THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY FLOODING THIS AFTERNOON AND
EVENING.

TRIW

Nearby

Flash Flood Warnings in Wyoming, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.